Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 562, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 13, 2016, 2:16 AM CDT for Gove County, Logan County, Thomas County, Kansas. It was in force for 11 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2016, 2:16 AM CDT (07:16 UTC)
- Expired
- Sep 13, 2016, 2:27 AM CDT
- In force
- 11 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 2:25 AM CDT | HAIL 1 | 3 Ese Oakley, KS | |
| Sep 13, 2:30 AM CDT | HAIL 1 | 3 Ese Oakley, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
637
WUUS53 KGLD 130716
SVRGLD
KSC063-109-193-130800-
/O.NEW.KGLD.SV.W.0562.160913T0716Z-160913T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
216 AM CDT TUE SEP 13 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
SOUTHEASTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF OAKLEY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY AND GRINNELL.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 72 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3900 10093 3918 10085 3915 10072 3913 10072
3913 10062 3895 10071
TIME...MOT...LOC 0715Z 198DEG 23KT 3905 10080
HAIL...1.00IN
WIND...60MPH
$$
JN2 follow-up statements
984
WWUS53 KGLD 130724
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
224 AM CDT TUE SEP 13 2016
KSC109-130734-
/O.CAN.KGLD.SV.W.0562.000000T0000Z-160913T0800Z/
LOGAN KS-
224 AM CDT TUE SEP 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3905 10081 3913 10081 3913 10085 3918 10085
3915 10072 3913 10072 3913 10062 3904 10074
TIME...MOT...LOC 0724Z 198DEG 23KT 3911 10078
$$
KSC063-193-130800-
/O.CON.KGLD.SV.W.0562.000000T0000Z-160913T0800Z/
GOVE KS-THOMAS KS-
224 AM CDT TUE SEP 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHWESTERN GOVE AND SOUTHEASTERN THOMAS COUNTIES...
AT 224 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
OAKLEY...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAKLEY AND GRINNELL.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 72 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3905 10081 3913 10081 3913 10085 3918 10085
3915 10072 3913 10072 3913 10062 3904 10074
TIME...MOT...LOC 0724Z 198DEG 23KT 3911 10078
HAIL...1.00IN
WIND...60MPH
$$
JN559
WWUS53 KGLD 130727
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
227 AM CDT TUE SEP 13 2016
KSC063-193-130737-
/O.CAN.KGLD.SV.W.0562.000000T0000Z-160913T0800Z/
GOVE KS-THOMAS KS-
227 AM CDT TUE SEP 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE AND
SOUTHEASTERN THOMAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.
LAT...LON 3905 10081 3913 10081 3913 10085 3918 10085
3915 10072 3913 10072 3913 10062 3904 10074
TIME...MOT...LOC 0724Z 198DEG 23KT 3912 10077
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:16 AM CDT, 0 minutes earlier.
Area forecast discussion, Sep 13, 2:16 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Goodland KS 116 AM MDT TUE SEP 13 2016 .SHORT TERM...(This evening through Tuesday) Issued at 126 PM MDT Mon Sep 12 2016 Cold front has cleared the forecast area with northerly winds gradually diminishing and showers/thunderstorms exiting to the east. Next round of showers will move in from the southwest mainly after midnight with shortwave trough embedded in the upper flow. MUCAPE is non-zero so can't totally rule out an isolated thunderstorm. This activity will persist through most of the day on Tuesday. Total QPF for the event will generally be between a tenth and a quarter of an inch. Temperatures on Tuesday will probably be held in check due to the clouds/showers so will continue with the cooler side of guidance. .LONG TERM...(Friday through Monday) Issued at 115 AM MDT Tue Sep 13 2016 Amplified pattern will prevail through the extended period with high pressure situated to the east and the west of the CWA with a trough extending down into the central Plains. Low pressure will develop in the Southwest on Saturday and push slowly into the central and southern Rockies Sunday through Tuesday. The low will be cut off from the upper jet thus the slow movement through late Tuesday. Rain and thunderstorm chances will remain south of the CWA through Monday with slgt chc to chc PoPs in the eastern portions of the CWA on Tuesday as the low and associated trough push northeast. Temperatures Friday through Tuesday will gradually rise with high temperatures on Friday in the lower 70s and highs reaching near 80 on Tuesday. Overnight lows will be in the upper 40s to upper 50s through Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1133 PM MDT Mon Sep 12 2016 For Kgld...mvfr conditions will continue until 12z when ifr conditions are expected. In the last 6 hours of the period, lifr conditions are currently expected. For Kmck...it will be vfr until 09z when mvfr conditions are expected. Those mvfr conditions will remain through the rest of the period. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...BULLER
Hazardous weather outlook, Sep 13, 1:35 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1235 AM MDT TUE SEP 13 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1235 AM MDT TUE SEP 13 2016 /135 AM CDT TUE SEP 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORM WILL DEVELOP AND MOVE THROUGH PORTIONS OF THE FORECAST AREAS THROUGH THE EARLY MORNING HOURS. HEAVY RAINFALL...STRONG WINDS AND LARGE HAIL ARE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
In the hours before
Special weather statement, Sep 13, 12:16 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1216 AM CDT TUE SEP 13 2016 KSZ042-130545- WICHITA KS- 1216 AM CDT TUE SEP 13 2016 ...SPECIAL WEATHER STATEMENT... AT 1216 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MODOC...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYDIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3827 10139 3842 10113 3826 10113 3826 10138 TIME...MOT...LOC 0516Z 228DEG 25KT 3829 10119 JN
Special weather statement, Sep 13, 12:27 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1127 PM MDT MON SEP 12 2016 KSZ041-130600- GREELEY KS- 1127 PM MDT MON SEP 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREELEY COUNTY UNTIL MIDNIGHT MDT... AT 1126 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HORACE...OR NEAR TRIBUNE...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRIBUNE AND HORACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3838 10178 3849 10195 3865 10174 3849 10157 TIME...MOT...LOC 0526Z 222DEG 6KT 3848 10180 JN
Special weather statement, Sep 13, 1:03 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1203 AM MDT TUE SEP 13 2016 KSZ041-042-130630- GREELEY KS-WICHITA KS- 1203 AM MDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREELEY AND NORTHWESTERN WICHITA COUNTIES UNTIL 1230 AM MDT/130 AM CDT/... AT 1203 AM MDT/103 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LEOTI...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOTI. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3842 10135 3852 10165 3869 10156 3870 10120 TIME...MOT...LOC 0603Z 209DEG 21KT 3855 10150 BULLER
Special weather statement, Sep 13, 2:11 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 211 AM CDT TUE SEP 13 2016 KSZ014-015-028-029-130745- LOGAN KS-GOVE KS-THOMAS KS-SHERIDAN KS- 211 AM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN THOMAS...NORTHEASTERN LOGAN AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF OAKLEY...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLEY...GRINNELL AND ANGELUS. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 70 AND 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3894 10076 3898 10094 3924 10087 3919 10059 TIME...MOT...LOC 0711Z 201DEG 22KT 3903 10080 JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 12:16 AM CDT | Special Weather Statement | GLD | Wichita | 29 min |
| Sep 13, 12:24 AM CDT | Severe Thunderstorm Warning | GLD | Wichita | 21 min |
| Sep 13, 12:27 AM CDT | Special Weather Statement | GLD | Greeley | 33 min |
| Sep 13, 12:39 AM CDT | Severe Thunderstorm Warning | GLD | Wichita | 36 min |
| Sep 13, 1:03 AM CDT | Special Weather Statement | GLD | Wichita | 27 min |
| Sep 13, 1:16 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 44 min |
| Sep 13, 2:11 AM CDT | Special Weather Statement | GLD | Gove | 34 min |
| Sep 13, 2:36 AM CDT | Special Weather Statement | GLD | Sheridan | 39 min |
| Sep 13, 2:44 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 31 min |
| Sep 13, 3:05 AM CDT | Special Weather Statement | GLD | Sheridan | 40 min |
| Sep 13, 3:58 AM CDT | Special Weather Statement | GLD | Norton | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.